Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Moon Jeongmi 2 Articles
Up-to-date treatment of acetaminophen poisoning
Phil Chung Sung, Moon Jeongmi, Chun Byeongjo
J Korean Soc Clin Toxicol. 2022;20(2):39-44.   Published online December 31, 2022
DOI: https://doi.org/10.22537/jksct.2022.20.2.39
  • 277 View
  • 36 Download
AbstractAbstract PDF
N-Acetylcysteine (NAC) is the standard antidote treatment for preventing hepatotoxicity caused by acetaminophen (AAP) poisoning. This review summarizes the recent evidence for the treatment of AAP poisoning. Several alternative intravenous regimens of NAC have been suggested to improve patient safety by reducing adverse drug reactions and medication errors. A two-bag NAC infusion regimen (200 mg/kg over 4 h, followed by 100 mg/kg over 16 h) is reported to have similar efficacy with significantly reduced adverse reactions compared to the traditional 3-bag regimen. Massive AAP poisoning due to high concentrations (more than 300-lines in the nomogram) needs to be managed with an increased maintenance dose of NAC. In addition to NAC, the combination therapy of hemodialysis and fomepizole is advocated for severe AAP poisoning cases. In the case of a patient presenting with an altered mental status, metabolic acidosis, elevated lactate, and an AAP concentration greater than 900 mg/L, hemodialysis is recommended even if NAC is used. Fomepizole decreases the generation of toxic metabolites by inhibiting CYP2E1 and may be considered an off-label use by experienced clinicians. Since the nomogram cannot be applied to sustained-release AAP formulations, all potentially toxic sustained-release AAP overdoses should receive a full course of NAC regimen. In case of ingesting less than the toxic dose, the AAP concentration is tested twice at an interval of 4 h or more; NAC should be administered if either value is above the 150-line of the nomogram.
Rhabdomyolysis induced by venomous snake bite
Lee Jungho, Moon Jeongmi, Chun Byeongjo
J Korean Soc Clin Toxicol. 2022;20(2):51-57.   Published online December 31, 2022
DOI: https://doi.org/10.22537/jksct.2022.20.2.51
  • 165 View
  • 16 Download
AbstractAbstract PDF
Purpose: Despite previous studies reporting the development of rhabdomyolysis (RM), this affliction tends to be neglected as an envenomation sign in South Korea. The current retrospective study investigates the prevalence and prognosis of RM after a snakebite. We further searched for predictors of snakebite-induced RM, which can be observed at presentation. Methods: This study included 231 patients who presented to the ED within 24 hours after a snakebite. The patients were classified according to the severity of RM, and the data, comprising baseline characteristics and clinical course including the level of creatine kinase (CK), were collected and compared according to the severity of RM. Results: The prevalence of RM and severe RM were determined to be 39% and 18.5%, respectively. Compared to the group without RM or with mild RM, the group with severe RM had a higher grade of local swelling, a higher frequency of acute kidney injury and neurotoxicity, and a greater need for renal replacement therapy and vasopressor administration. However, the incidence of acute renal injury in the RM group was 7.7%, with two patients needing renal replacement therapy. No mortalities were reported at discharge. Results of the multinomial logistic regression model revealed that the WBC levels are significantly associated with the risk of severe RM. Conclusion: RM should be considered the primary clinical sign of snake envenomation in South Korea, although it does not seem to worsen the clinical course. In particular, physicians should pay attention to patients who present with leukocytosis after a snakebite, which indicates the risk of developing RM, regardless of the CK level at presentation.

JKSCT : Journal of The Korean Society of Clinical Toxicology